We fight to improve the lives
of everyone affected by epilepsy

Recall of some batches of Vimpat tablets in the UK

26 Jul 2019

Update - 26 July 2019: 

The MHRA is recalling more batches of Vimpat 100mg tablets.

These were taken out of the supply chain and later re-introduced. The affected tablets are in packs labelled with one of the following company names:

  • Kosei Pharma UK Ltd
  • MPT Pharma Ltd
  • Drugsrus Ltd / P.I.E. Pharma Ltd
  • Doncaster Pharmaceuticals Ltd

The following batches are affected:

Product and pack size

Italian batch number

Kosei batch number

Expiry date

Date of first distribution

 VIMPAT 100 MG TABLETS 1 X 56 248884 248884/11 Dec-22 05/02/2019
 VIMPAT 100 MG TABLETS 1 X 56 252026 252026/5 Jan-23 05/02/2019
 VIMPAT 100 MG TABLETS 1 X 56 254265 254265/4 Apr-23 20/02/2019
 VIMPAT 100 MG TABLETS 1 X 56 255279 255279/1 Apr-23 20/02/2019

The MHRA says if you have any of the affected tablets, you should continue taking them as normal but contact your GP practice to arrange a new prescription. Once you have a new prescription, you should return the affected batches to your pharmacist.

Original story - 28 June 2019:

The Medicines and Healthcare products Regulatory Agency (MHRA) has announced a recall of some batches of 100mg Vimpat (lacosamide) tablets.

The medicines are believed to be legitimate but were taken out of the regulated medicines’ supply chain during distribution and later re-introduced. This means that the correct transport and storage conditions cannot be guaranteed during this period and, while unlikely, could impact their effectiveness.

The affected tablets are in Italian packaging with B & S Healthcare labels. The following batches are affected:

Product and pack size

Italian batch number

B&S batch number

Expiry date

Date of first distribution

VIMPAT 100MG TABS 1 X 56

254265

01P032430-APR-2311-JAN-19
VIMPAT 100MG TABS 1 X 56

255279

02P106730-APR-2319-MAR-19
VIMPAT 100MG TABS 1 X 56

258582

02P089230-JUN-2325-MAR-19
VIMPAT 100MG TABS 1 X 56

254265

02P089330-APR-2315-MAR-19

The MHRA says if you have any of the affected tablets, you should continue taking them as normal but contact your GP practice to arrange a new prescription. Once you have a new prescription, you should return the affected batches to your pharmacist.

More information is available here.

There are no comments yet. Be the first to comment...

Question about your epilepsy?

Your question will be sent to our helpline advisors.

Have a comment about this page?

All comments are reviewed by a moderator before publishing. Comments will be edited or deleted if they are offensive, libellous, slanderous, abusive, commercial or irrelevant.

We ask for your email when you make a comment through this website. This means that we can let you know directly that we have replied to you. By making a comment through the website, you allow us to use the comment in our publicity without using your name. If we would like to use your name, we will email you to get your permission.

The content of this field is kept private and will not be shown publicly.
CAPTCHA
This question is for testing whether you are a human visitor and to prevent automated spam submissions.
9 + 10 =
Solve this simple math problem and enter the result. E.g. for 1+3, enter 4.